Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 142, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 21, 2006, 6:32 PM CDT for 4 counties in Kansas. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 21, 2006, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Clark County, KS, Ford County, KS, Gray County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 44 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:35 PM CDT | HAIL 0.75 | 10 N Meade, KS | |
| Jun 21, 6:45 PM CDT | HAIL 1.75 | 17 Sw Dodge City, KS | |
| Jun 21, 7:03 PM CDT | HAIL 2.75 | 16 W Bloom, KS | |
| Jun 21, 7:06 PM CDT | HAIL 1.75 | 5 S Ensign, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1341 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 212332 SVRDDC KSC025-057-069-119-220015- /O.NEW.KDDC.SV.W.0142.060621T2332Z-060622T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 632 PM CDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLARK COUNTY IN SOUTHWEST KANSAS. SOUTHWESTERN FORD COUNTY IN SOUTHWEST KANSAS. SOUTHEASTERN GRAY COUNTY IN SOUTHWEST KANSAS. NORTHEASTERN MEADE COUNTY IN SOUTHWEST KANSAS. * UNTIL 715 PM CDT * AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR FOWLER...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHWESTERN CLARK COUNTY... RURAL RESIDENCES OF SOUTHWESTERN FORD COUNTY... RURAL RESIDENCES OF SOUTHEASTERN GRAY COUNTY... RURAL RESIDENCES OF NORTHEASTERN MEADE COUNTY... FOWLER... MINNEOLA... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. HAIL UP TO GOLFBALL SIZED IN DIAMETER HAS BEEN REPORTED 2 MILES WEST OF FOWLER WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3729 10049 3726 10014 3761 9982 3765 10021 $$ RITTERLING
2 follow-up statements
000 WWUS53 KDDC 212359 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 659 PM CDT WED JUN 21 2006 KSC025-057-069-119-220015- /O.CON.KDDC.SV.W.0142.000000T0000Z-060622T0015Z/ GRAY KS-FORD KS-MEADE KS-CLARK KS- 659 PM CDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHWESTERN CLARK...NORTHEASTERN MEADE...SOUTHWESTERN FORD AND SOUTHEASTERN GRAY COUNTIES... AT 657 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF MINNEOLA...MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHWESTERN CLARK COUNTY... RURAL RESIDENCES OF SOUTHWESTERN FORD COUNTY... RURAL RESIDENCES OF SOUTHEASTERN GRAY COUNTY... RURAL RESIDENCES OF NORTHEASTERN MEADE COUNTY... MINNEOLA... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS INCLUDES HIGHWAY 283 BETWEEN MILE MARKERS 29 AND 44. THIS INCLUDES HIGHWAY 54 BETWEEN MILE MARKERS 40 AND 70. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3729 10049 3726 10014 3761 9982 3765 10021 $$ GRZYWACZ
000 WWUS53 KDDC 220015 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 715 PM CDT WED JUN 21 2006 KSC025-057-069-119-220025- /O.EXP.KDDC.SV.W.0142.000000T0000Z-060622T0015Z/ GRAY KS-FORD KS-MEADE KS-CLARK KS- 715 PM CDT WED JUN 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARK... NORTHEASTERN MEADE...SOUTHWESTERN FORD AND SOUTHEASTERN GRAY COUNTIES EXPIRES AT 715 PM CDT... THE WARNED STORM HAS EXITED THE COUNTY. HAIL UP TO THE SIZE OF BASEBALLS WAS REPORTED 16 MILES WEST OF BLOOM AT 703 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWEST KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3729 10049 3726 10014 3761 9982 3765 10021 $$ GRZYWACZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:50 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 21, 1:50 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 150 PM CDT WED JUN 21 2006 .DISCUSSION... DAYS 1-2... MAIN QUESTION THIS CYCLE WILL BE CONVECTION. THE DIAGNOSTICS SHOW THE POLAR FRONT BAROCLINIC ZONE SLOWLY SINKING SOUTH INTO KANSAS WITH A WARM AIR LOW/LEE TROUGH COMBINATION OVER WEST KANSAS EXTENDING SOUTH WEST ACROSS THE PANHANDLES. FROM DODGE CITY EAST AND SOUTH SURFACE DEWPOINTS ARE IN THE MID 60S F AND H8 DEWPOINTS IN THE TEENS C SO PLENTY OF REASONABLY DEEP MOISTURE IS AVAILABLE. THE SHORT FUSE COMPOSITE IS IDENTIFYING THE BEST INSTABILITY COINCIDENT WITH THE GREATEST INSTABILITY ALONG THE SURFACE TROF FROM LIBERAL NORTHEAST THROUGH HAYS. EXPECT CONVECTION TO INITIATE ALONG THE TROUGH IN THE NEXT FEW HOURS. MEANWHILE, CONVECTION HAD ALREADY BEGUN OVER THE EAST SLOPES OF THE ROCKIES IN COLORADO IN THE VICINITY OF THE POLAR FRONT AND EXPECT THIS AREA TO BECOME MULTICELLULAR IN MODE AND TRACK EAST ACROSS THE FORECAST AREA AND ALONG THE SOUTHWARD MOVING FRONT LATER TONIGHT. IN BOTH CASES ABOVE, THE ENVIRONMENT SHOULD BE SUFFICIENT TO PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. STORMS WHICH INTERSECT THE TONGUE OF DEEP MOISTURE FROM WESTERN OKLAHOMA NORTH TO BETWEEN DODGE CITY AND PRATT COULD TURN SEVERE EARLY WHILE THE COLORADO STORMS WONT REACH THE AREA UNTIL MIDNIGHT OR LATER. HAVE INCREASED POPS AS MUCH AS I COULD FOR THIS SITUATION IN KEEPING WITH MY NEIGHBORS FORECASTS. MOST OF THE LATE NIGHT CONVECTION WILL CLEAR THE FORECAST AREA TO THE EAST BY MID MORNING WITH THE SURFACE FRONT FORCED JUST SOUTH OF THE FORECAST AREA. THIS WILL ALLOW ANOTHER ROUND OF MOUNTAIN ENHANCED CONVECTION IN FAR SOUTH COLORADO AND NORTHEAST NEW MEXICO TOMORROW NIGHT WHICH SHOULD TRACK EASTWARD ALONG THE FRONT AND MOSTLY SOUTH OF THE FORECAST AREA. MADE FEW OTHER ADJUSTMENTS TO THE GOING GRIDS. DAYS 3-7... UNTIL EARLY NEXT WEEK MODELS SHOWING REASONABLY GOOD AGREEMENT WITH THE LARGE SCALE PATTERN. HTS RISING OVER THE WRN CONUS AND CANADA AS SEVERAL WAVES ROTATING AROUND THIS RIDGE DOWN THE NW FLOW OVER THE NORTHERN PLAINS. EACH BRINGING WITH IT COOLER AIR INTO THE CNTL/ERN CONUS. MODELS DO BEGIN TO STRUGGLE WITH WHAT TO DO WITH THE GULF OF ALASKA LOW/WEST COAST TROF DEVELOPMENT NEXT WEEK. THE GENERAL TREND HOWEVER IS TO SHIFT OUR WEST COAST RIDGE EASTWARD AND DEVELOP AN UPPER TROF OVER THE ERN PACIFIC/WEST COAST. EVEN WITH THE DETAILS THAT FAR OUT UNCLEAR AS THE UPPER RIDGE STARTS TO SHIFTS EASTWARD TEMPS SHOULD BEGIN TO REBOUND BY THE 8 TO 10 DAY TIME FRAME. ALSO AS THIS SYSTEM SHIFTS EASTWARD A NW FLOW BECOMES MORE NORTHERLY WHICH SHOULD REDUCE OUR CHANCES FOR PCPN DURING THE WORK WEEK. AS FOR THE WEEKEND...WILL RETAIN NIGHTTIME PCPN CHANCES. SUNDAY MAY BE A MORE FAVORABLE TIME THAN SATURDAY BUT GIVEN NW FLOW UNABLE TO COMPLETELY RULE OUT SMALL POPS SAT NIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 82 65 85 / 70 20 20 0 GCK 67 82 64 84 / 80 10 20 0 EHA 63 87 64 86 / 50 40 60 0 LBL 68 85 66 87 / 70 30 70 0 HYS 69 82 65 86 / 80 60 20 0 P28 71 88 68 88 / 60 70 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN08/18 JOHNSON/BURGERT
Hazardous weather outlook, Jun 21, 1:14 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 114 PM CDT WED JUN 21 2006 KSZ030-031-043>046-061>066-074>081-084>090-221000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 114 PM CDT (1214 PM MDT) WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT AND A FEW OF THEM COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. RAINFALL WITH THE STORMS WILL BE VERY HEAVY AT TIMES SO SOME LOCAL FLOODING IS ALSO POSSIBLE. INITIALLY STORMS ARE EXPECTED TO DEVELOP IN THE LATE AFTERNOON ALONG A WIND SHIFT LINE WHICH EXTENDS FROM ABOUT ULYSSES NORTHEAST THROUGH HAYS. A TONGUE OF INSTABILITY IS AVAILABLE TO THESE STORMS FROM AROUND THE DODGE CITY AREA EASTWARD SO THAT AREA IS FAVORABLE FOR A FEW SEVERE THUNDERSTORMS BY EARLY EVENING. THESE STORMS SHOULD DIMINISH OR MOVE OFF BY MIDNIGHT. ADDITIONALLY, STORMS ALREADY DEVELOPING OVER THE COLORADO MOUNTAINS WILL WORK EASTWARD ACROSS THE HIGH PLAINS TONIGHT ARRIVING AT THE KANSAS BORDER AROUND MIDNIGHT. THESE STORMS WILL BE MULTICELLULAR IN NATURE AND ALSO CAPABLE OF PRODUCING SOME LARGE HAIL, DAMAGING WINDS AND FLOODING FROM TORRENTIAL RAINS. THEY WILL MOVE EASTWARD ACROSS SOUTHWEST KANSAS THROUGH THE REMAINDER OF THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS AGAIN THURSDAY NIGHT...AND THEN AGAIN SATURDAY NIGHT. AT THIS TIME...IT DOES NOT APPEAR THESE STORMS WILL BE SEVERE...BUT SMALL HAIL AND STRONG WINDS CAN BE EXPECTED WITH ANY SUMMERTIME THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT ACROSS ALL AREAS OF SOUTHWEST KANSAS. JOHNSON
In the hours before
Local storm report, Jun 21, 6:02 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
602 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 6 SW MEADE 37.22N 100.42W
06/21/2006 E1.00 INCH MEADE KS PUBLIC
0545 PM HAIL 6 SSW MEADE 37.20N 100.38W
06/21/2006 E0.75 INCH MEADE KS PUBLIC
&&
LEELocal storm report, Jun 21, 6:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
631 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 2 W FOWLER 37.38N 100.23W
06/21/2006 M1.75 INCH MEADE KS LAW ENFORCEMENT
&&
GRZYWACZThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:40 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 50 min |
| Jun 21, 6:54 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.